I'm a new user, and have been doing research about a problem I've had beginning 3 years ago. I originally went to my PCP for headaches and muscles spasms in my back. I was given a low dose muscle relaxer, and vicodin for the pain, and had been on Zoloft for years. over time, as I became more and more tolerant to the meds, I landed in the ER multiple times. My doctor, since I have no insurance, choose to increase my meds. As of a year ago, I was put on ativan (i had no clue the dangers, just that in the ER the shot of Ativan and Toridol combo helped) and was up to Vicodin 7.5/350 (I wouldn't let him increase me to 10s, I DID know all about narc wds) Now a year later after 3 mgs of Ativian a day, and yes, I was starting to occasionally take 4mg, I missed a dr appointment and my PCP dropped me like a bad habit. I've managed to cut back the Vicodin pretty successfully. I've tried to quit cold turkey and that was my biggest fear in all this. A month late, no ativan, no zoloft, very little Vicodin, I thought I was doing well, considering. The last week however, my back pain is worsening again, and my anxiety is through the roof. I've done even more research and can't say what I've found on benzo withdrawal is helping my anxiety. My question is this...after a month (tommorrow) without, could it still be the withdrawals? If it is should I REALLY go back to the ativan and taper. The LAST thing i want to do is go back to that drug! I would like to continue working towards getting free of vicodin. I don't have a week or two to feel like crap as I start a new job very soon. Any help or advice would be greatly appreciated. This has about ruined my life, and I can't get anyone in my town to help...I don't have insurance.
If you have already been without Ativan for over a month I would certainly not start taking it again. Vicodin taper is what is most likely causing your body aches and anxiety - those are some of the classic opiate withdrawal symptoms. Just continue to slowly cut down your dose and to help with the symptoms, maybe get some over the counter Valerian for sleep and sedation and chelated magnesium for muscle relaxation. When you take opiates for a long time like you have, your body's physiology has been altered. Your central nervous system has created a multitude of opioid receptors that all are screaming for endorphins (opiates) to fill them, but your body has now forgotten how to make them by itself. It will take time - two to four weeks at least, for your receptors to down-regulate (for the brain begin to heal) and to start making its own endorphins. Brain heals pretty slowly, so it may take you as long as a couple of months to get rid of feelings of sluggishness, restlessness and depression. The best thing you can do is take good care of yourself, eat healthy food, stay hydrated, keep active and busy. Stay away from sugar, soda, and simple carbs. Do not consume caffeine at least 6 hours prior to bedtime. You may need to consider talking to a doctor about getting a prescription of an SSRI or another antidepressant (such as Lyrica) that work for you. Take a look at my blogs about options for detox and recovery. My best wishes to you in your recovery.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.